Belly Meyer

SENATOR AND MRS. DOLE'S VISIT TO NORTH & SOUTH DAKOTA AND NEBRASKA

--- Wednesday and Thursday, September 22-23, 1976

Wednesday, 22 September 1976

÷

9:35 am CAMPAIGN EXPRESS ARRIVES Grand Forks Air Force CDT Base, Grand F rks, North Dakota. Advanceman: CLOSED ARRIVAL R. Ahearn OPEN PRESS COVERAGE Press Senator and Mrs. Dole will be met by: Advanceman: Alan Young, North Dakota GOP Chairman K. Hughes State Senator Charles Goodman GUEST AND STAFF INSTRUCTIONS: Guests and staff are to depart aircraft via the front ramp following Senator and Mrs. Dole. All others to deplane via rear ramp and proceed to motorcade for boarding. Assignments as follows: Lead R. Ahearn Limo Senator Dole Mrs. Dole Robin Dole Follow up Spare Control J. Waters P. Russo D. Owen Press 1 K. Hughes Press 2 L. Speakes

Press 3

Guest Car

A. Young

D. Wendell

-2-

Staff & Press Bus All Others Tail

Senator and Mrs. Dole proceed to motorcade for boarding.

9:40 am

MOTORCADE DEPARTS Grand Forks Air Force Base en route Westward-Ho Motel.

(Driving time: 25 minutes)

10:05 am

MOTORCADE ARRIVES Westward-Ho Motel Convention Entrance for North Dakota GOP Reception.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Bob McDaniel, Grand Forks County GOP Chairman Mardelle Holmstrom, State GOP Finance Committee

GUEST AND STAFF INSTRUCTIONS: You will be escorted to the Rolls Royce Room.

PRESS NOTE: Press facilities are located in press area, Grand Ballroom

Press facilities: 6 LD's

Senator and Mrs. Dole proceed to the Rolls Royce Room for GOP Reception.

10:08 am

Senator and Mrs. Dole arrive Rolls Royce Room for GOP Reception and greet guests.

ATTENDANCE: 250 PRESS POOL COVERAGE

10:20 am

 Introduction of "the Senator by State Senator Chuck Goodman.

10:23 am Senator's remarks begin.

PRESS POOL COVERAGE

10:35 am Senator's remarks conclude.

-3-

10:35 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival except add: Bob McDaniel to guest car.

10:40 am

10:45 am

Senator and Mrs. Dole proceed to motorcade for boarding.

MOTORCADE DEPARTS Westward-Ho Motel en route University of North Dakota.

(Driving time: 5 minutes)

10:50 am

MOTORCADE ARRIVES University of North Dakota Student Union, Main Entrance.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Thomas Clifford, President - University of North Dakota Wayne Stenehjem, State Young Republican Chrmn.

GUEST AND STAFF INSTRUCTIONS: Proceed to staff office located in Memorial Room, No. 206.

Senator and Mrs. Dole proceed to holding room --Alumni Room, No. 208.

PERSONAL/STAFF TIME: 5 minutes.

PRESS NOTE: Press filing facilities located in the Valley Room, 2nd floor. Press facilities: 10 LD's

10:55 am

GUEST AND STAFF INSTRUCTIONS: Proceed to Grand Ballroom where you will be escorted to staff seating area.

11:00 am Senator and Mrs. Dole, escorted by Art Raymond and Cliff Thomford, a University of North Dakota student, depart holding room and proceed to Grand Ballroom.

11:05 am Senator and Mrs. Dole arrive Grand Ballroom and proceed on to dais.

> ATTENDANCE: 1000 OPEN PRESS COVERAGE

-4-

2.+

11:07 am Introduction of dais guests by Bob McDaniel. 11:10 am Introduction of the Senator by Wayne Stenehjem, Candidate for U. S. Congress. 11:12 am Senator's remarks begin." FULL PRESS COVERAGE 11:25 am Senator's remarks conclude. Senator and Mrs. Dole depart dais and proceed to holding room -- Alumni Room, No. 208 GUEST & STAFF INSTRUCTIONS: Proceed to staff holding room, Memorial Room, No. 206. 11:30 am Senator and Mrs. Dole arrive holding room -- Alumni Room, No. 208. PERSONAL/STAFF TIME: 30 minutes PRESS NOTE: Press filing facilities located Valley Room, 2nd Floor. Press facilities: 10 LD's 12:00 noon GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival. Senator and Mrs. Dole depart holding room and proceed 12:05 pm to motorcade for boarding. 12:10 pm MOTORCADE DEPARTS University of North Dakota en route Grand Forks Air Force Base. (Driving time: 20 minutes) 12:30 pm MOTORCADE ARRIVES Grand Forks Air Force Base. CLOSED ARRIVAL OPEN PRESS COVERAGE

-5-

12:35 pm CDT CAMPAIGN EXPRESS DEPARTS Grand Forks Air Force Base en route Sioux Falls Airport, Sioux Falls, South Dakota.

> (Flying time: 50 minutes) (Time change: None)

1:25 pm CDT

.....

Advanceman: P. Laudenslager

Press Advance: J. Robinette CAMPAIGN EXPRESS ARRIVES Sioux Falls Airport, Sioux Falls, South Dakota. Depart through rear of airplane.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

U. S. Congressman Jas. Abdnor U. S. Congressman Larry Pressler Leo Thorsess, State GOP Chairman Bill Lenker, GOP National Committeeman

GUEST AND STAFF INSTRUCTIONS: Press to depart aircraft via the rear ramp following Senator and Mrs, Dole. Guests and staff and all others deplane via rear ramp following press corps and proceed to motorcade for boarding. Assignments as follows:

	Lead	P. Laudenslager
	Limo	Senator Dole Mrs. Dole Robin Dole
	Follow up	
	Control	J. Waters P. Russo D. Owen
	Press 1	J. Robinette
•	Press 2 *	L. Speakes
	Press 3	D. Wendell
	Staff & Press Bus	J. Abdnor L. Pressler L. Thorsess B. Lenker All Others
	Tail	

-6-

Senator and Mrs. Dole proceed to motorcade

1:30 pm

MOTORCADE DEPARTS Sioux Falls Airport en route PFC Headquarters, Downtown Sioux Falls.

(Driving time: 15 minutes)

1:45 pm

MOTORCADE ARRIVES PFC Headquarters, Sioux Falls, for Campaign Rally Kick-off.

> CROWD SITUATION OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

George Robertson, County GOP Chairman Gypsy Hines, PFC Headquarters Coordinator Carol Tweedt, Volunteer worker

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

Senator and Mrs. Dole, accompanied by Congressman Larry Pressler and State GOP Chairman Leo Thorsess, proceed to podium and remain standing.

1:50 pm

Welcoming remarks by Leo Thorsess

Introduction of the Senator by Congressman Pressler.

1:52 pm

FULL PRESS COVERAGE

Senator's remarks begin

2:00 pm Senator's remarks conclude.

Senator and Mrs. Dole depart podium and mingle with crowd.

2:00 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

2:05 pm

Senator and Mrs. Dole depart PFC Headquarters en route motorcade for boarding.

-7-

2:15 pm

10.4

MOTORCADE DEPARTS PFC Headquarters en route Burton Ode Farm, Brandon, South Dakota.

(Driving time: 15 minutes)

2:30 pm

MOTORCADE ARRIVES Burton Ode Farm.

CLOSED ARRIVAL OPEN PRESS COVERAGE

-

Senator and Mrs. Dole will be met by:

Mr. and Mrs. Burton Ode, Jr.

GUEST AND STAFF INSTRUCTIONS: Follow Dole party.

Senator and Mrs. Dole, escorted by Mr. and Mrs. Ode, Jr., proceed on walking tour of the Ode Farm.

NOTE: The tour will focus on the Midwest drought problems. En route, Senator and Mrs. Dole briefly meet with Mr. and Mrs. Burton Ode, Sr.

Introduction of the Senator by Burton Ode, Jr.

2:45 pm Walking tour concludes.

Senator and Mrs. Dole, accompanied by Mr. Ode, Jr., proceed to podium located in farmyard.

2:48 pm Senator and Mrs. Dole arrive podium and remain standing.

2:49

2:50 pm Senator's remarks

FULL PRESS COVERAGE

3:00 pm Remarks conclude.

Senator and Mrs. Dole depart podium and mingle with the crowd.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

-8-

3:10 pm Senator and Mrs. Dole proceed to motorcade for boarding.

3:15 pm

 ~ 1

MOTORCADE DEPARTS Ode Farm en route Downtown Holiday Inn, Sioux Falls, South Dakota.

(Driving Time: 15 minutes)

3:30 pm

MOTORCADE ARRIVES Downtown Holiday Inn, Sioux Falls.

CLOSED ARRIVAL OPEN PRESS COVERAGE

11

PRESS NOTE: Press filing time 30 min. Press facilities in Room 207.

Press facilities: 6 LD's.

GUEST AND STAFF INSTRUCTIONS: Proceed to staff room, No. 628.

Senator and Mrs. Dole proceed to holding room, No. 609-611.

PERSONAL/STAFF TIME: 30 Minutes.

3:55 pm

GUEST AND STAFF INSTRUCTIONS: You will be escorted to Ballroom to a staff seating area.

Senator and Mrs. Dole depart holding room en route Ballroom for GOP reception.

Senator and Mrs. Dole arrive Grand Ballroom and greet guests.

ATTENDANCE: 100 OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by: Charlie Kearns, Chairman of Reception

4:07 pm Senator and Mrs. Dole, accompanied by Charlie Kearns and Leo Thorsess, proceed to podium and remain standing.

4:08 pm Introduction of the Senator by Leo Thorsess.

4:10 pm

4:00 pm

4:05 pm

The Senator's remarks.

FULL PRESS COVERAGE

-9-

4:15 pm

10.0

Remarks conclude.

4:25 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

4:35 pm Senator and Mrs. Dole depart reception en route motorcade for boarding.

4:40 pm . MOTORCADE DEPARTS Downtown Holiday Inn en route Sioux Falls Airport.

(Driving time: 15 minutes)

4:55 pm MOTORCADE ARRIVES Sioux Falls Airport

CLOSED ARRIVAL OPEN PRESS COVERAGE

5:00 pm CAMPAIGN EXPRESS DEPARTS Sioux Falls Airport en route CDT Grand Island, Nebraska

> (Flying time: 1 hour) (Time change: none)

6:00 pm CAMPAIGN EXPRESS ARRIVES Grand Island Airport, CDT Grand Island, Nebraska.

Advanceman: M. Scanlon

Press Advance: J. Harvey CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

William Barrett, Nebraska PFC Chairman John Brownell, Hall County GOP Chairman

GUEST AND STAFF INSTRUCTIONS: Guests and staff are to depart aircraft via the front ramp following Senator and Mrs. Dole. All others to deplate via rear ramp and proceed motorcade for boarding. Assignments as follows:

Lead

M. Scanlon

Limo

Senator Dole Mrs. Dole Robin Dole

Follow up

-10-

Control	J. Waters P <u>. Russo</u> Lyn Nofziger D. Owen
	D. Owen
Press 1	J. Harvey
Press 2 .	L. Speakes
Press 3	D. Wendell
Guest & Staff bus	All others
Tail	

Senator and Mrs. Dole proceed to motorcade for boarding.

PRESS NOTE: Local press board press bus for remaining evening schedule.

6:10 pm

10.0

MOTORCADE DEPARTS Grand Island Airport en route Grand Island Holiday Inn-Interstate.

(Driving time: 25 minutes)

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole proceed to Suite.

PERSONAL/STAFF TIME: 25 minutes.

GUEST AND STAFF INSTRUCTIONS: Proceed to rooms. Assignment list attached.

Staff office: Room 200, Second floor.

PRESS NÖTE: Press Center located in in room 139, main floor.

Press facilities: 10 LD's, 5 standard typewriters.

6:55 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

-11-

7:00 pm

٠

1.

1. 6.

Senator and Mrs. Dole proceed to motorcade for boarding.

7:05 pm

MOTORCADE DEPARTS Holiday Inn-Interstate en route Hastings, Nebraska.

(Driving time: 20 minutes)

7:25 pm

MOTORCADE ARRIVES Chatauqua Pavilion, Hastings City Park for GOP barbeque.

NOTE: Barbeque in progress since 4:30 pm

CROWD SITUATION OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

James Haggard, Adams Co. GOP Chairman

GUEST AND STAFF INSTRUCTIONS: Seating available during speech. Trailer available for restroom and phone adjacent to Pavilion.

Senator and Mrs. Dole, accompanied by James Haggard, proceed to podium and are seated.

7:30 pm Introduction of the Senator by James Haggard.

7:32 pm Senator's remarks.

FULL PRESS COVERAGE

7:50 pm Senator's remarks conclude.

Senator and Mrs. Dole depart podium and greet assembled guests.

GUEST AND STAFF INSTRUCTIONS: You are free to mix with barbeque attendees.

8:00 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

-12-

8:05 pm

Senator and Mrs. Dole depart barbeque en route motorcade for boarding,

8:10 pm

10.4

MOTORCADE DEPARTS Hastings Park en route Lockland House.

(Driving time: "40 minutes)

8:50 pm

MOTORCADE ARRIVES Lockland House for GOP reception.

NOTE: Reception in progress since 8:15 pm.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by: Mr. & Mrs. John Lainson, President of Western Plastics Corporation

GUEST AND STAFF INSTRUCTIONS: You are invited to mix with attendees.

9:00 pm Senator and Mrs. Dole, accompanied by Mr. and Mrs. Lainson, proceed to podium and remain standing.
9:02 pm Introduction of the Senator by Mr. Lainson
9:05 pm The Senator's remarks.
FULL PRESS COVERAGE

9:10 pm Senator's remarks conclude.

Senator and Mrs. Dole depart podium and greet guests.

9:13 pm GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

- 9:15 pm Senator and Mrs. Dole depart reception en route motorcade for boarding.
- 9:20 pm MOTORCADE DEPARTS Lockland House en route Holiday Inn-Interstate

(Driving time: 15 minutes)

9:35 pm MOTORCADE ARRIVES Holiday Inn-Interstate

CLOSED ARRIVAL OPEN PRESS COVERAGE Senator and Mrs. Dole proceed to Suite for remainder of evening.

GUEST AND STAFF INSTRUCTIONS: Free evening

PRESS NOTE: Press bus will depart en route airport with local press.

PRESS NOTE: Press room located Room 139, main floor. Press facilities: 10 LD's

Thursday, 23 September 1976

BAGGAGE CALL: 6:00 am, CDT. Deposit room for staff baggage: Room 200. Deposit room for press baggage: Room 234.

6:45 am

Local Press arrives hotel and boards press bus.

6:50 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

6:55 am Senator and Mrs. Dole depart suite en route motorcade for boarding.

7:00 am MOTORCADE DEPARTS Holiday Inn-Interstate en route Lynn Lautenschlager Farm.

(Driving time: 5 minutes)

7:05 am

· ^ -

OPEN ARRIVAL OPEN PRESS COVERAGE

MOTORCADE ARRIVES Lautenschlager Farm.

Senator and Mrs. Dole will be met by:

Mr. and Mrs. Lynn Lautenschlager (Judy) Two children - Trever, age 4, and Sarah, age 8 mos.

-14-

GUEST AND STAFF INSTRUCTIONS: Coffee will be served for you outside.

Senator and Mrs. Dole, accompanied by the Lautenschlager Family, proceed to the farm house for neighborhood breakfast.

7:20 am

10.0

Senator and Mrs. Dole arrive farm house.

ATTENDANCE: 20 PRESS POOL COVERAGE

Breakfast begins.

7:25 am

7:54 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival except delete Mrs. Dole, Robin Dole, Janet Anderson. Add Mr. Lautenschlager to Limo.

7:55 am

Senator and Mrs. Dole depart Lautenschlager farm house and proceed to motorcade for boarding.

> NOTE: Mrs. Dole will proceed by independent motorcade for separate reception with Mrs. Lautenschlauger. (Hostess: Mrs. Demet Harmon, Trumble, Nebraska)

8:00 am

MOTORCADE DEPARTS Lautenschlager farm en route Trumble, Nebraska.

(Driving time: 15 minutes)

MOTORCADE ARRIVES Harmon Grain Elevator, Trumble.

8:15 am

OPEN ARRIVAL OPEN PRESS COVERAGE

Senator Dole will be met by:

Mr. Demet Harmon, Owner, Harmon Grain Elevator

Senator Dole, escorted by Mr. Harmon, proceeds to the grain elevator for meeting with 30 area farmers.

GUEST AND STAFF INSTRUCTIONS: You will follow the Senator's party.

-15-

8:20 am Senator Dole arrives grain elevator and meets 30 area farmers to discuss farm-related issues of interest.

8:45 am MRS. DOLE MOTORCADE DEPARTS Harmon home en route Harmon Grain Elevator.

(Driving time: 5 minutes)

8:50 am

MRS. DOLE MOTORCADE ARRIVES Harmon Grain Elevator.

8:50 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

9:00 am

10.*

MOTORCADE DEPARTS Harmon Grain Elevator en route Holiday Inn-Interstate.

(Driving time: 20 min.)

MOTORCADE ARRIVES Holiday Inn-Interstate

9:20 am

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole proceed to Suite.

PERSONAL/STAFF TIME: 15 min.

GUEST AND STAFF INSTRUCTIONS: Proceed to staff office.

9:35 am Senator and Mrs. Dole depart Suite and proceed to Holiday Inn-Interstate Business Meeting Room for meeting: State and local farm leaders.

9:36 am Senator and Mrs. Dole arrive Meeting Room for meeting with State and local farm leaders.

ATTENDANCE: 70 OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

John Brownell, County GOP Chairman

Senator and Mrs. Dole, accompanied by John Brownell, proceed to podium and remain standing.

9:38 am

Introduction of the Senator by John Brownell

-16-

9:40 am

3 1

4.4

Senator's remarks,

FULL PRESS COVERAGE

9:45 am ...

Remarks conclude.

Senator and Mrs. Dole greet assembled guests.

PRESS NOTE: Press filing time 30 min.

10:15 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

10:20 am Senator and Mrs. Dole depart meeting and proceed to motorcade for boarding.

10:25 am MOTORCADE DEPARTS Holiday Inn-Interstate en route Grand Forks Airport.

(Driving time: 20 minutes)

10:55 am

. . .

CLOSED DEPARTURE OPEN PRESS COVERAGE

MOTORCADE ARRIVES Grand Island Airport

11:00 am CAMPAIGN EXPRESS DEPARTS Grand Island Airport en route San Diego, California.

(Flying time: 2 hours 30 minutes) (Time change: -2 hours)